← Return to Belatacept

Discussion
alaking (@alaking)

Belatacept

Transplants | Last Active: Apr 23, 2019 | Replies (25)

Comment receiving replies
@alaking

I had my second kidney transplant April 5 of last year. I'm having a terrible time with side effects on envarses. Tremors, migraines, exhausted, brain fog muscle weakness so bad I'm not leading a normal life. I heard about this drug from another kidney patient. My kidney has been perfect. I was told since it's my second transplant I can't go on it due to antibody issues but I've never been tested for those antibodies. I can't function like this

Jump to this post


Replies to "I had my second kidney transplant April 5 of last year. I'm having a terrible time..."

@alaking, I had to look up Envarses, and I see that it is a brand name for Tacrolimus. I take tacrolimus and have not had too much problems with any side effects, except when the dosage level its too high (confirmed by labs). Are your doctors checking your levels regularly?
How long has this been going on – is it relatively recent? Several months ago, when I refilled my tacrolimus prescription, I began to develop unusual symptoms and I was quite frightened. After a conversation with the pharmicist, I learned of that the supplier/manufacturer had been changed, and that it might take a little while to adjust (this had happened to several (patients), and others had to go to a different parmacy to access the same supplier/manufacturer.

Do your doctors know how this is affecting your quality of life? I realize that there are some symptoms that we just have to live with, but what you describe sounds excessive to me.

Does anybody else have anything to add? Please share your experiences.

@alaking I am post liver transplant. I was originally on tacrolimus but had some problems with it, primarily it was making my creatinine go high, so I was switched to sirolimus which is more often used for kidney than for liver. In fact, if you look it, it sounds as if it is not recommended for liver but I trust my doctor at Mass General. I asked him about why it says something negative but he explained and so I was not at all concerned. I wonder if they have considered sirolimus for you.
As @rosemarya commented, different generics can behave differently also. My transplant doctor told me to stay with the same generic. I told my drugstore that and they make sure they have it for me. One time before I said something they did give me a different one.
JK